What Would you Do!!! - page 2

If your client had a BP of 79/33.....74/42.....92/62.....Pulses 57...62... and 60, what would you do....If you called the provider and was told to use the parameters of 92/41 on average?... Read More

  1. by   Silverblitzen
    Quote from careforevery1
    If the patient was symptomatic and the bp was below the parameter don't we have to do something besides just monitor?

    Hi, more from me. To monitor a client is to use your assessment skills. The symptoms you see allow you to make decisions regarding your client. Symptoms of extreme hypotension are: urine output less than 30mls per hour, altered state of consciousness, dizziness, weak/thready pulse, but you'll also see tachycardia as the heart trie
    s to compensate. If there's no muscle left in the heart, it will be unable to do so for extended amounts of time. You may also see some SOB if there's a lack of CO2 leaving the brain. If the situation has been allowed to go this long, however, giving him something PO isn't going to stop the cascade of events that this has triggered. In ICU there are usually standard orders for IV boluses or IV meds in this situation. If I see symptoms like this in the field, I send the client to the ER unless there is a DNR in place. Hopefully, by this time, I've talked to the family about this situation and it's expected. If those are the only orders you received, I think I'd be prepared to call 911. Then call the doc. In that order. Sorry, not meaning to lecture.


    Best,
    Sue
  2. by   careforevery1
    I agree with you I would call 911. I find it frustrating sometimes to be in a home with a pt that is not doing well and having to call 911. In the hospital I could do something. Don't get me wrong I find home health rewarding but I do have times when I miss the unit.
  3. by   Chaya
    Gotta look at the overall picture. What's normal for this patient? How are they acting? It being summer, I'd think about dehydration first. Am I seeing "tenting" of the skin and dry oral mucosa? Unless I saw edema and heard crackles I'd be pushing PO fluids if my pt could take PO's. Elders especially might not think to drink fluids if not feeling thirsty, plus may be less likely to feel thirst. AND might be reluctant to drink b/c it might make them have to get up to urinate more frequently.
    Finally, BP's might differ a lot between arms.
  4. by   athomemom56
    This pt has some edema in his feet....crackles...nothing else. The doctor didn't seem to think he needed to go to ER or come into the clinic. Are you saying you'd call 911? I have seen him two more times since I posted. Same thing, BP and pulse better today. He feels great, and doesn't have any dizziness, lightheadness, no sob, nothing.
  5. by   Silverblitzen
    Quote from athomemom56
    This pt has some edema in his feet....crackles...nothing else. The doctor didn't seem to think he needed to go to ER or come into the clinic. Are you saying you'd call 911? I have seen him two more times since I posted. Same thing, BP and pulse better today. He feels great, and doesn't have any dizziness, lightheadness, no sob, nothing.
    In this case, no, I wouldn't call 911 but you now have a baseline with which to compare. He has edema and crackles so you know the heart isn't working at its maximum capacity. If he's up and feeling great, just continue to keep an eye on him as you know that he functions at this level. Beware of any changes, however, and if things start to go pearshaped and he's in danger of crashing, and you know a call to the MD isn't going to help the immediate problem, then call 911.

    Sue
  6. by   careforevery1
    Is he taking a beta blocker? Also how's his albumin, any idea?

close